Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 11, 1995, 11:27 AM EST for Leon County, Florida. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 11:27 AM EST (16:27 UTC)
- Expired
- Nov 11, 1995, 12:15 PM EST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 111629 TORTLH FLC073-111715- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1127 AM EST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1215 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...LEON COUNTY WEATHER SERVICE RADAR INDICATES POSSIBLE TORNADIC STORMS MOVING INTO LEON COUNTY FROM THE WEST. THE STORMS WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH IN ADDITION TO POSSIBLE SHORT LIVED TORNADOES. THE STORMS WILL MOVE TO A POSITION NEAR TALLAHASSEE BY NOON EST. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 2:30 AM EST, 8 hours 57 minutes earlier.
Area forecast discussion, Nov 11, 2:30 AM EST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 AM EST SAT NOV 11 1995 ETA AND NGM HANDLE FRNTL POSITION ABOUT THE SAME WITH FNT ACRS FCST AREA BY ABOUT 18Z AND COMPLETELY THRU FA BY 00Z. MDLS CONTINUE TO INDICATE PLENTY OF GLF MSTR STREAMING INLAND AHEAD OF SYSTEM RESULTING IN RAPID DESTABILIZATION OF ATMOSPHERE. 88D FROM EGLIN ALREADY DETECTING SCT TO NUMEROUS SHWRS FROM MOB AL TO CSG GA IN SW FLW. THIS ACTIVITY IS JUST A PRECURSOR OF A SOLID LINE OF TSTMS THAT WE WILL SEE LATER ON TDY AS SEEN IN CURRENT SATELLITE IMAGERY AND LTG DETECTION ACRS NW MS AND NE LA. BRUNT OF SYSTEM AFFECTS WESTERN SECTIONS OF FCST AREA BEFORE NOON AND EASTERN PORTIONS BY EARLY AFTERNOON. ISENTROPIC ANALYSIS HAS PLENTY OF MSTR FLUX CONVRGNC...VVEL'S...HI PCP H20...SGNFCNT MSTR TRANSPORT... NEG LI'S AND HI HELICITY MOVG ACRS REGION TDY...SO CAN EXPECT SOME OF THE STRMS TO BE SVR TDY AS INDICATED BY MDT RISK IN SELS SVR WX OUTLOOK. 1) 71/35/60 800 2) 73/40/60 700 3) 74/38/61 800
In the hours before
Special weather statement, Nov 11, 6:10 AM EST, 5 hours 17 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161- 111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 615 AM EST SAT NOV 11 1995 ...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA ...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE POSSIBILITY OF TORNADOES. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST. TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER INFORMATION REGARDING THIS POTENTIzALLY DANGEROUS SITUATION.
Special weather statement, Nov 11, 6:11 AM EST, 5 hours 16 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161- 111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 615 AM EST SAT NOV 11 1995 ...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA ...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE POSSIBILITY OF TORNADOES. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST. TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER INFORMATION REGARDING THIS POTENTIALLY DANGEROUS SITUATION.
Special weather statement, Nov 11, 6:15 AM EST, 5 hours 12 minutes before
ALZ065>069-FLZ007>019-026>029-034-505-506-GAZ121>131-142>148-155>161- 111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 615 AM EST SAT NOV 11 1995 ...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... A FAST MOVING COLD FRONT CURRENTLY LOCATED ACROSS MISSISSIPPI AND LOUISIANA WILL MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST GEORGIA ...THE FLORIDA PANHANDLE AND BIG BEND TODAY. CONDITIONS ARE VERY FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS INCLUDING THE POSSIBILITY OF TORNADOES. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE SOUTHEAST ALABAMA COUNTIES OF COFFEE AND GENEVA...AS WELL AS THE FLORIDA PANHANDLE COUNTIES OF WALTON AND HOLMES UNTIL 10 AM CST. TORNADO WATCHES WILL LIKELY BE ISSUED FOR AREAS TO THE EAST OF THE CURRENT WATCH AREA AND RESIDENTS ARE ADVISED TO MONITOR LOCAL NEWS MEDIA OR LISTEN TO NOAA WEATHER RADIO FOR THE MOST CURRENT WEATHER INFORMATION REGARDING THIS POTENTIALLY DANGEROUS SITUATION.
Special weather statement, Nov 11, 10:25 AM EST, 1 hour 2 minutes before
FLZ016-017-018-019-026-027-028-034-GAZ155-156-157-158-159-121-122- 123-124-125-126-127-128-129-130-131-142-143-144-145-146-147-148- 160-161-111730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EST SAT NOV 11 1995 ...A TORNADO WATCH IS IN EFFECT UNTIL 2 PM EST... A LINE OF DANGEROUS THUNDERSTORMS IS MOVING RAPIDLY EASTWARD ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALAMBAMA THIS MORNING. THESE THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE AREA LATER THIS AFTERNOON. THIS LINE OF THUNDERSTORMS WILL BE APPROACHING THE FLORIDA BIG BEND AREA AND SOUTHWEST GEORGIA BEFORE NOON. THESE THUNDERSTORMS HAVE A HISTORY OPRODUCING TORNADOES AND SEVERE WIND DAMAGE ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PERSONS IN THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS THROUGH THE REST OF THE MORNING AND EARLY AFTERNOON AS THESE DANGEROUS STORMS APPROACH THE AREA. RESIDENTS SHOULD BE PREPARED TO TAKE ACTION QUICKLY IF WARNINGS ARE ISSUED LATER TODAY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
Special weather statement, Nov 11, 10:28 AM EST, 59 minutes before
FLZ016-017-018-019-026-027-028-034-GAZ155-156-157-158-159-121-122- 123-124-125-126-127-128-129-130-131-142-143-144-145-146-147-148- 160-161-111730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EST SAT NOV 11 1995 ...A TORNADO WATCH IS IN EFFECT UNTIL 2 PM EST... A LINE OF DANGEROUS THUNDERSTORMS IS MOVING RAPIDLY EASTWARD ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALAMBAMA THIS MORNING. THESE THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE AREA LATER THIS AFTERNOON. THIS LINE OF THUNDERSTORMS WILL BE APPROACHING THE FLORIDA BIG BEND AREA AND SOUTHWEST GEORGIA BEFORE NOON. THESE THUNDERSTORMS HAVE A HISTORY OPRODUCING TORNADOES AND SEVERE WIND DAMAGE ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE. PERSONS IN THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS THROUGH THE REST OF THE MORNING AND EARLY AFTERNOON AS THESE DANGEROUS STORMS APPROACH THE AREA. RESIDENTS SHOULD BE PREPARED TO TAKE ACTION QUICKLY IF WARNINGS ARE ISSUED LATER TODAY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:27 AM EST | Tornado Warning | TAE | Walton | 48 min |
| Nov 11, 9:40 AM EST | Tornado Warning | TAE | Holmes | 50 min |
| Nov 11, 10:15 AM EST | Tornado Warning | TAE | Walton | 30 min |
| Nov 11, 10:18 AM EST | Severe Thunderstorm Warning | TAE | Jackson | 42 min |
| Nov 11, 10:23 AM EST | Tornado Warning | TAE | Bay | 52 min |
| Nov 11, 10:39 AM EST | Tornado Warning | TAE | Calhoun, Jackson | 51 min |
| Nov 11, 11:30 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 45 min |
| Nov 11, 11:52 AM EST | Tornado Warning | TAE | Jefferson | 53 min |
| Nov 11, 11:56 AM EST | Tornado Warning | TAE | Wakulla | 49 min |
| Nov 11, 1:25 PM EST | Tornado Warning | TAE | Dixie | 65 min |
| Nov 11, 1:45 PM EST | Tornado Warning | TAE | Lafayette | 30 min |
| Nov 11, 2:34 PM EST | Tornado Warning | TAE | Dixie | 26 min |
| Nov 11, 3:18 PM EST | Tornado Warning | TAE | Dixie | 42 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.